Hail, Osage
- When
- June 11, 5:00 AM CST
- Where
- Osage County, 2 mi E of Osage City
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.633, -95.783
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 11, 2:43 AM CST, 2 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 343 AM CDT FRI JUN 11 2004 .DISCUSSION... THUNDERSTORM CHANCES MAIN CONCERN. ELEVATED THUNDERSTORMS HAVE DEVELOPED OVER SOUTH CENTRAL KANSAS SINCE 07Z ON NOSE OF 850 MB JET. ALSO UPPER JET SPEED MAX AT 300-250 MB LEVEL MOVING INTO SOUTHWEST KANSAS AIDING IN LIFT. EXPECT SCATTERED STORMS THROUGH SUNRISE ACROSS THE EASTERN 2/3RDS OF THE CWA. FOCUS FOR THE REST OF THE DAY WILL BE ON THE DRY LINE ACROSS WESTERN KANSAS. MODELS MOVE THE DRY LINE INTO NORTHEAST KANSAS THIS AFTERNOON. HAVE MOVED BACK WESTWARD THE CHANCES OF PRECIPITATION THIS AFTERNOON AND EVENING. CAPES INCREASE TO 2000 TO 3400 J/KG ACROSS THE EASTERN PARTS OF THE CWA THIS AFTERNOON AND EVENING. SHORTWAVE SHOWING UP IN UTAH THIS MORNING IN WATER VAPOR FORECAST TO MOVE INTO CENTRAL KANSAS THIS EVENING. CAP IS FORECAST TO WEAKEN BY LATE AFTERNOON IN EASTERN KANSAS AND DIFFERENTIAL HEATING MAY BE ENOUGH TO INITIATE CONVECTION AS CONVERGENCE ALONG THE DRY LINE NOT TOO STRONG. SATURDAY AND SATURDAY NIGHT STILL LOOKING QUITE INTERESTING WITH DRY LINE IN THE WESTERN CWA AND ENERGY EJECTING OUT OF THE ROCKIES. AMPLE CAPE IN THE 2000 TO 2500 J/KG RANGE AND SHEAR SUGGEST STORMS COULD REACH SEVERE. ALSO DEEPER MOISTURE WILL BE PUMPED NORTHWARD SATURDAY NIGHT. 00Z MODELS WERE SHOWING SOME FEEDBACK WITH THEIR QPF BUT EXPECT TO SEE HEAVY RAINFALL OVER NORTHERN COUNTIES THROUGH SUNDAY MORNING. TIMING OF WAVES STILL IN QUESTION IN THE EXTENDED. GFS STILL SHOWING CONVECTION DEVELOPING ALONG FRONTAL BOUNDARY ON MONDAY HAVE ADDED SMALL POPS FOR NOW AS ETA HAS FRONT IN SOUTHERN NEBRASKA MONDAY MORNING. LITTLE CHANGE TO THE REST OF THE FORECAST. && .TOP...WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 514 AM CDT FRI JUN 11 2004 KSZ008>012-020>024-026-034>040-054>056-058-059-121005- ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY- JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA- POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN... MARYSVILLE...OTTAWA AND TOPEKA 514 AM CDT FRI JUN 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ACROSS EAST CENTRAL KANSAS MAY BE SEVERE THIS MORNING WITH LARGE HAIL THE MAIN HAZARD. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS MOST OF NORTHEAST AND EAST CENTRAL KANSAS. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY WITH MORE NUMEROUS STORMS EXPECTED SATURDAY EVENING THROUGH SUNDAY NIGHT. SOME OF THE STORMS COULD BE SEVERE SATURDAY AFTERNOON AND SATURDAY NIGHT. LOCALLY HEAVY RAINS ARE ALSO POSSIBLE SATURDAY NIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATER TODAY AND TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
The Topeka radar (KTWX), 56 km away, was scanning. The volume nearest the first event began at 10:58 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403851.